Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: I want to stop taking prozac really could use some advice  (Read 102 times)

0 Members and 1 Guest are viewing this topic.

Offline Beegee

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Personal text
    • Poke This Member
I want to stop taking prozac really could use some advice
« on: May 17, 2014, 08:30:34 PM »
Hey guys,
So it's been 6 days on prozac 10mg for anxiety/panic.  First few days weren't too bad but these last two have been terrible.  It seems like everything had been magnified.  Before my panic and obsessive thoughts began, I was in one of the happiest places of my life and had a panic attack for no reason (even though I believe my long term adderal use had something to do with it.) Before starting the meds, I was having some good days a long with the bad.  There were time where I noticed myself having a clear mind doing stuff like singing in the car again and going out with friends or hanging out with family and going to bed worry free.  After having a great weekend with friends I was talked into starting prozac 20mg by my pdoc and family after having another off day.  First night on it I experianced one of the worst panic attacks of my life while asleep.  I continued to take it for another 3 days but ended up stopping because I couldn't take it anymore.  After a few more rough days my pdoc decided 20mg might of been too strong off a dose to start so he put me on 10mg to take for a week before bumping up.   It's now day 6 on the 10mg and while before being around family and friends would calm my nerves I feel like I am on edge even around them 24/7.  Yesterday I couldn't sleep today I have horrible nausea.  I have read a ton of books and believe I have began to understand anxiety and panic symtoms and I am scared these meds are making me feel worse then if I was off them trying to heal myself naturally.  Any advise would be great sorry for the novel.
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3954
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: I want to stop taking prozac really could use some advice
« Reply #1 on: May 17, 2014, 09:54:42 PM »
I have read a ton of books and believe I have began to understand anxiety and panic symtoms and I am scared these meds are making me feel worse

Unfortunately, antidepressants do often make anxiety worse in the first few weeks. It is caused by the increase in serotonin activity. However, this reverses after a few weeks, though it may return for a while whenever the dose is increased. Ideally, you should have been started on only 10mg for the first week or two and prescribed one of the benzodiazepines to help control the anxiety until the Prozac became effective which typically takes 3-12 weeks.

If you don't wish to take antidepressants then your best treatment option is one of the cognitive and/or behavioural and/or mindfulness therapies. Your doctor should be able to recommend a suitable therapist in your area.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
3986 Views
Last post November 27, 2007, 01:33:55 AM
by Bandages
1 Replies
2110 Views
Last post September 30, 2011, 10:59:54 AM
by Davevanza
0 Replies
491 Views
Last post November 13, 2011, 09:23:54 AM
by Hazed72
2 Replies
65 Views
Last post March 07, 2014, 03:23:10 AM
by Cuchculan
4 Replies
188 Views
Last post May 27, 2014, 09:04:10 AM
by Beth0810

anything